Alert archive / Iowa / River Flood Warnings in 2017

River Flood Warning 7, NWS Sioux Falls, SD

May 17, 2017Plymouth County, Iowa; Union County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at May 17, 2017, 11:16 AM CDT for Plymouth County, Iowa; Union County, South Dakota. It took effect at May 20, 2017, 3:24 PM CDT. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2017, 11:16 AM CDT (16:16 UTC)
In effect from
May 20, 2017, 3:24 PM CDT
Expired
May 23, 2017, 3:34 AM CDT
In force
60 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Plymouth County, IA, Union County, SD

The radar

The Sioux Falls radar (KFSD), 83 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sioux River at Akron (AKRI4).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06485500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

928 
WGUS43 KFSD 171616
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1116 AM CDT Wed May 17 2017

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...South Dakota...

  Big Sioux River above Hawarden
  Big Sioux River At Akron
  Ocheyedan River Near Spencer
  Little Sioux River Above Spencer
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-167-SDC127-182016-
/O.NEW.KFSD.FL.W.0006.170519T2040Z-170522T0645Z/
/HWDI4.1.ER.170519T2040Z.170521T0000Z.170522T0045Z.UU/
1116 AM CDT Wed May 17 2017

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Big Sioux River above Hawarden.
* from Friday afternoon to late Sunday night.
* At 10AM Wednesday the stage was 15.8 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will crest near 20.9 feet on Saturday.

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
          4303 9654 4312 9654

$$

IAC149-SDC127-182016-
/O.NEW.KFSD.FL.W.0007.170520T2024Z-170523T0834Z/
/AKRI4.1.ER.170520T2024Z.170521T1200Z.170522T0834Z.NO/
1116 AM CDT Wed May 17 2017

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Big Sioux River At Akron.
* from Saturday afternoon to late Monday night.
* At 11AM Wednesday the stage was 10.3 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river will crest near 16.7 feet on Sunday.
* At stages near 17.0 feet...About 6500 acres of farm land are 
  flooded. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

IAC041-182016-
/O.NEW.KFSD.FL.W.0008.170519T0000Z-170522T0400Z/
/SPOI4.1.ER.170519T0000Z.170519T1800Z.170521T0400Z.NO/
1116 AM CDT Wed May 17 2017

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Ocheyedan River Near Spencer.
* from Thursday evening to Sunday evening.
* At 10AM Wednesday the stage was 4.2 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will crest near 8.9 feet on Friday.
* At stages near 9.5 feet...Significant amounts of pasture and other 
  farm land begin flooding. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

IAC041-059-182016-
/O.NEW.KFSD.FL.W.0009.170519T0300Z-170520T0300Z/
/LSSI4.1.ER.170519T0300Z.170519T1200Z.170519T2100Z.UU/
1116 AM CDT Wed May 17 2017

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River Above Spencer.
* from Thursday evening to Friday evening.
* At 7AM Wednesday the stage was estimated at 6.4 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest near 10.2 feet on Friday.
* At stages near 10.0 feet...Minor flooding of agricultural lands 
  begins. 

&&
 
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
          4315 9518 4324 9529

$$

IAC041-182016-
/O.NEW.KFSD.FL.W.0010.170518T1400Z-000000T0000Z/
/SPWI4.1.ER.170518T1400Z.170519T1800Z.000000T0000Z.NO/
1116 AM CDT Wed May 17 2017

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River At Spencer.
* from Thursday morning until further notice.
* At 09AM Wednesday the stage was 7.2 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...Rise above flood stage by 9 AM Thursday and crest 
  near 11.9 feet on Friday.

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-182016-
/O.NEW.KFSD.FL.W.0011.170520T0000Z-000000T0000Z/
/LNNI4.1.ER.170520T0000Z.170522T0600Z.000000T0000Z.NO/
1116 AM CDT Wed May 17 2017

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River At Linn Grove.
* from Friday evening until further notice.
* At 11AM Wednesday the stage was 16.9 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by 7 PM Friday and crest
  near 19.0 feet on Monday.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
Location Flood  Latest Observed  Maximum Forecast  
         Stage  Stage  Time      Stage  Time       

BIG SIOUX RIVER
HWDI4    19.0   15.76 Wed 10 AM   20.9  Sat 7 PM   
AKRI4    16.0   10.27 Wed 11 AM   16.7  Sun 7 AM   

OCHEYEDAN RIVER
SPOI4     8.0    4.16 Wed 11 AM    8.9  Fri 1 PM   

LITTLE SIOUX RIVER
LSSI4    10.0   E6.40 Wed 7 AM    10.2  Fri 7 AM   
SPWI4    10.0    7.16 Wed 9 AM    11.9  Fri 1 PM   
LNNI4    18.0   16.94 Wed 11 AM   19.0  Mon 1 AM   

MG
2 follow-up statements
595 
WGUS83 KFSD 180240
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
940 PM CDT Wed May 17 2017

...The Flood Warning continues for the following rivers in Iowa
and South Dakota...

  Big Sioux River above Hawarden
  Big Sioux River At Akron
  Ocheyedan River Near Spencer
  Little Sioux River Above Spencer
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
Heavy rainfall on Wednesday has several area rivers on the rise. River 
levels will continue to climb the next couple of days due to continued 
runoff along with additional rainfall expected Friday and Saturday. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-167-SDC127-190640-
/O.CON.KFSD.FL.W.0006.170519T2040Z-170522T0645Z/
/HWDI4.1.ER.170519T2040Z.170521T0000Z.170522T0045Z.UU/
940 PM CDT Wed May 17 2017

The Flood Warning continues for
  The Big Sioux River above Hawarden.
* from Friday afternoon to late Sunday night.
* At 8PM Wednesday the stage was 15.8 feet.
* Flood stage is 19.0 feet.

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
          4303 9654 4312 9654

$$

IAC149-SDC127-190640-
/O.CON.KFSD.FL.W.0007.170520T2024Z-170523T0834Z/
/AKRI4.1.ER.170520T2024Z.170521T1200Z.170522T0834Z.NO/
940 PM CDT Wed May 17 2017

The Flood Warning continues for
  The Big Sioux River At Akron.
* from Saturday afternoon to late Monday night.
* At 9PM Wednesday the stage was 10.6 feet.
* Flood stage is 16.0 feet.
* At stages near 17.0 feet...About 6500 acres of farm land are 
flooded. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

IAC041-190640-
/O.CON.KFSD.FL.W.0008.170519T0000Z-170522T0400Z/
/SPOI4.1.ER.170519T0000Z.170519T1800Z.170521T0400Z.NO/
940 PM CDT Wed May 17 2017

The Flood Warning continues for
  The Ocheyedan River Near Spencer.
* from Thursday evening to Sunday evening.
* At 8PM Wednesday the stage was 4.6 feet.
* Flood stage is 8.0 feet.
* At stages near 9.5 feet...Significant amounts of pasture and other 
farm land begin flooding. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

IAC041-059-190640-
/O.CON.KFSD.FL.W.0009.170519T0300Z-170520T0300Z/
/LSSI4.1.ER.170519T0300Z.170519T1200Z.170519T2100Z.UU/
940 PM CDT Wed May 17 2017

The Flood Warning continues for
  The Little Sioux River Above Spencer.
* from Thursday evening to Friday evening.
* At 9PM the stage was estimated at 7.2 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest near 10 feet on Friday. 
* At stages near 10.0 feet...Minor flooding of agricultural lands 
begins. 

&&
 
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
          4315 9518 4324 9529

$$

IAC041-190640-
/O.CON.KFSD.FL.W.0010.170518T1400Z-000000T0000Z/
/SPWI4.1.ER.170518T1400Z.170519T1800Z.000000T0000Z.NO/
940 PM CDT Wed May 17 2017

The Flood Warning continues for
  The Little Sioux River At Spencer.
* from Thursday morning until further notice.
* At 8PM Wednesday the stage was 7.7 feet.
* Flood stage is 10.0 feet.
* Forecast...Rise above flood stage by Thursday May 18 and continue 
  to rise to near 11.9 feet by Friday May 19. additional rises are 
  possible thereafter.

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-190639-
/O.CON.KFSD.FL.W.0011.170520T0000Z-000000T0000Z/
/LNNI4.1.ER.170520T0000Z.170522T0600Z.000000T0000Z.NO/
940 PM CDT Wed May 17 2017

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* from Friday evening until further notice.
* At 9PM Wednesday the stage was 17.0 feet.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by Friday May 19 and continue to 
  rise to near 19.0 feet by Monday May 22. additional rises are 
  possible thereafter.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
Location Flood  Latest Observed  Maximum Forecast  
         Stage  Stage  Time      Stage  Time       

BIG SIOUX RIVER
HWDI4    19.0   15.79 Wed 8 PM    20.9  Sat 7 PM   
AKRI4    16.0   10.56 Wed 9 PM    16.7  Sun 7 AM   

OCHEYEDAN RIVER
SPOI4    8.0     4.62 Wed 9 PM     8.9  Fri 1 PM    

LITTLE SIOUX RIVER
LSSI4    10.0   E7.20 Wed 9 PM    10.2  Fri 7 AM           
SPWI4    10.0    7.66 Wed 8 PM    11.9  Fri 1 PM    
LNNI4    18.0   16.99 Wed 9 PM    19.0  Mon 1 AM   

BA
416 
WGUS83 KFSD 181456
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
956 AM CDT Thu May 18 2017

...The Flood Warning is cancelled for the following rivers in Iowa...
South Dakota...

  Big Sioux River above Hawarden
  Big Sioux River At Akron
  Ocheyedan River Near Spencer
  Little Sioux River Above Spencer
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-167-SDC127-181526-
/O.CAN.KFSD.FL.W.0006.000000T0000Z-170522T0645Z/
/HWDI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
956 AM CDT Thu May 18 2017

The Flood Warning is cancelled for
  The Big Sioux River above Hawarden.
* At 09AM Thursday the stage was 16.2 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will crest below flood stage at 18.9 feet 
  Saturday May 20.
* At stages near 19.0 feet...Agricultural flooding begins on the 
  South Dakota side of the river. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
          4303 9654 4312 9654

$$

IAC149-SDC127-181526-
/O.CAN.KFSD.FL.W.0007.000000T0000Z-170523T0834Z/
/AKRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT Thu May 18 2017

The Flood Warning is cancelled for
  The Big Sioux River At Akron.
* At 09AM Thursday the stage was 10.6 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 15.1 feet 
  Sunday May 21.
* At stages near 15.0 feet...Some rural roads on the South Dakota 
  side of the river begin to flood. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

IAC041-181526-
/O.CAN.KFSD.FL.W.0008.000000T0000Z-170522T0400Z/
/SPOI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT Thu May 18 2017

The Flood Warning is cancelled for
  The Ocheyedan River Near Spencer.
* At 09AM Thursday the stage was 4.9 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will crest below flood stage at 6.5 feet 
  Friday May 19.

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

IAC041-059-181526-
/O.CAN.KFSD.FL.W.0009.000000T0000Z-170520T0300Z/
/LSSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
956 AM CDT Thu May 18 2017

The Flood Warning is cancelled for
  The Little Sioux River Above Spencer.
* At 7AM Thursday the stage was estimated at 7.6 feet.  
* Flood stage is 10.0 feet.
* Forecast...The river will crest below flood stage at 8.1 feet
  Friday May 19.
  
&&
 
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
          4315 9518 4324 9529

$$

IAC041-181526-
/O.CAN.KFSD.FL.W.0010.000000T0000Z-170518T1456Z/
/SPWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT Thu May 18 2017

The Flood Warning is cancelled for
  The Little Sioux River At Spencer.
* At 09AM Thursday the stage was 7.9 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest below flood stage at 9.3 feet 
  Friday May 19.
* At stages near 9.5 feet...The lower left bank overflows and very 
  minor flooding of low lands begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-181526-
/O.CAN.KFSD.FL.W.0011.000000T0000Z-170518T1456Z/
/LNNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT Thu May 18 2017

The Flood Warning is cancelled for
  The Little Sioux River At Linn Grove.
* At 09AM Thursday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.7 feet 
  Saturday May 20.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
  flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
Location Flood  Latest Observed  Maximum Forecast 
         Stage  Stage  Time      Stage  Time      

BIG SIOUX RIVER
HWDI4    19.0   16.22 Thu 9 AM    18.9  Sat 7 AM  
AKRI4    16.0   10.62 Thu 9 AM    15.1  Sun 7 AM  

OCHEYEDAN RIVER
SPOI4     8.0    4.91 Thu 10 AM    6.5  Fri 1 PM  

LITTLE SIOUX RIVER
LSSI4    10.0   E7.60 Thu 7 AM     8.1  Thu 7 PM  
SPWI4    10.0    7.93 Thu 9 AM     9.3  Fri 1 PM  
LNNI4    18.0   17.08 Thu 9 AM    17.7  Sat 7 PM  

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 17, 6:34 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, May 17, 6:34 AM CDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
634 AM CDT Wed May 17 2017

.SHORT TERM...(Today and Tonight)
Issued at 400 AM CDT Wed May 17 2017

Synoptically, surface boundary currently extends from south central
MN, southwestward to east central Neb. Aloft, mid level low pressure
is closed off near the KS/CO border, with another large closed upper
low over Idaho. The various models are in pretty good agreement in
moving the upper low northeastward toward west central IA by 00Z
Thursday, then filling the low tonight as it moves toward western
Lake Superior. One of the more remarkable things today is how much
stronger the northerly winds look over a large portion of our
forecast area. The surface boundary pretty much hangs up close to
where it is now, extending across northwest IA. To the north and
northwest of this boundary, gradient really tightens up with a lot
of 25 to 35 knots in the mixed layer. Therefore our SD zones, as
well as many of our southwest MN zones, will have north to northeast
winds increasing to 20 to 30 mph. Then as the surface boundary moves
further southeast tonight, our forecast area could see a lot of 20
to 35 mph from I 29 and points eastward, with decreasing winds in
our western zones. Because of the rainfall and northerly winds, many
locations will not see temperatures move a whole lot today. However
our zones in northwest IA and immediate adjacent locations should
see warming in the upper 60s to lower 70s.

In terms of rainfall, 850-700mb frontogenesis is rather
disorganized, however some does exist this morning from southwest MN
to to near Tyndall SD, pinwheeling this afternoon to along the I 29
corridor. This mimics the movement of a broad trowal maximized in
the 305-320K layer coinciding with deep moisture. All of this is
just on the backside of the movement of the mid and upper low, with
500-300mb QG forcing moving across our eastern zones. Although high
pops are warranted throughout nearly all of our forecast area at one
time or another, there is consensus in showing the most rainfall
coincident in the frontogenetic and trowaling areas, with an average
of one to one and a half inches possible in the late morning and
afternoon generally in southwest MN and Brookings, southward to
southeast SD. Heading into northwest IA, rain amounts may average
closer to an inch or so, with the lightest amounts confined to our
western zones of around a half inch. In terms of severe weather
chances, agree with the current SPC outlook in that there is a
slight risk in our far southeast corner, from about Ida county to
Spencer IA in the mid to late afternoon. We have the aforementioned
surface boundary swinging through during this time frame, with 850-
500mb lapse rates just over 7C/km. MU Cape in the elevated layers is
averaging around 1100 J/kg in this area, but one limiting factor due
to the rainfall today is effective shear. The SRH in the effective
inflow layer is just 50, with surface to 3km SRH a modest 85. Cape
in the effective shear layer is about 800 J/kg. NAM soundings show
DCAPE's this afternoon in that region just over 600, so the primary
threat would likely be elevated hailers. Basically our far southeast
zones are what appears to be just on the back edge of the primary
severe threat.

Tonight as the low pulls northeastward, stabilization takes over in
northwest IA this evening ending the severe threat rather early. The
rainfall will also subside, and not really expecting any pockets of
heavy rainfall tonight anywhere in our area. With the brisk
northerly wind mentioned above, lows tonight will be chilly, with
mid 40s to lower 50s common.

.LONG TERM...(Thursday through Tuesday)
Issued at 400 AM CDT Wed May 17 2017

A brief upper level ridge will begin to build over the area on
Thursday, bringing quieter and drier conditions. Surface northerly
flow will be advecting cooler air and unseasonable temperatures into
the area. Highs will generally be from the mid 50s east of I-29 to
lower 60s west.

Unsettled weather conditions return this weekend as an upper trough
over the Pacific northwest slides northeast from the Four Corners to
the High Plains. A shortwave will be moving into the area ahead of
the lead upper low Thursday night into Friday, increasing rain
chances across the area. GFS/ECMWF suggest a saturated atmosphere
while NAM shows a drier atmosphere between the 950/850mb
layer early Friday morning. Leaned to GFS/ECMWF for this time
frame. Models also show a weak instability ahead of the 850mb
boundary; therefore a little potential for thunder is possible.
Another concern for Friday is the well below temperatures expected
thanks to the northeasterly cold air and precipitation. Highs
will range from the mid 40s to lower 50s, readings in the lower
40s could be possible.

Rain and thunderstorm chances continue on Saturday as the main upper
low slides into the area. Precipitation chances will depend on the
location of the surface low; but a lot of inconsistencies still
remain with this system. By 12Z Saturday, the ECMWF tracks the low
close to the CWA, somewhere between Nebraska and Iowa border,
while the NAM/GFS track the low farther south. Despite the
uncertainty in depicting the track and time, most areas will see
rain through Saturday afternoon.

Looking ahead through the remainder of the extended, drier
conditions and milder temperatures will be in place, at least
through Sunday. Periodic showers and thunderstorms return on Monday
into Wednesday as several shortwaves move in across the Northern
Plain. There is plenty of uncertainty at this point; therefore did
not make major changes during this time frame.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 630 AM CDT Wed May 17 2017

There will be a preponderance of low clouds this morning for many
areas, ranging anywhere from LIFR to MVFR. These clouds have
developed in a gap in the rainfall. KHON is one exception who
could be in and out VFR this morning, before MVFR stratus moves
down from the north in the mid and late morning hours. Otherwise
another round of showers and thunderstorms is expected to develop
and lift northward into this area during the late morning and
afternoon hours. Currently the next wave is evident on radar in
south central Neb and north central KS. MVFR clouds are expected
to linger tonight as the rainfall wanes.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...MJ
LONG TERM...05
AVIATION...MJ
Hazardous weather outlook, May 17, 4:44 AM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
444 AM CDT Wed May 17 2017

IAZ014-021-022-031-032-180945-
Clay IA-Cherokee-Buena Vista-Woodbury-Ida-
444 AM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of northwest Iowa
and west central Iowa.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms during the mid and
late afternoon hours, with hail up to the size of half dollars the
primary risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from approximately 2 pm to 5 pm.

IAZ003-013-180945-
Dickinson-O'Brien-
444 AM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of northwest Iowa.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms during the mid and
late afternoon hours, with hail up to the size of half dollars the
primary risk. In addition, areas of heavy rainfall may occur this
afternoon with amounts averaging one to one and a half inches in
a short amount of time. Brief heavy rainfall can create ponding
water or limited flooding in poor drainage urban areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from approximately 2 pm to 5 pm.

IAZ001-002-012-020-MNZ071-072-080-081-089-090-097-098-NEZ013-014-
SDZ040-055-056-061-062-066-067-069>071-180945-
Lyon IA-Osceola-Sioux-Plymouth-Lincoln MN-Lyon MN-Murray-
Cottonwood-Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Brookings-
Lake-Moody-McCook-Minnehaha-Turner-Lincoln SD-Yankton-Clay SD-
Union-
444 AM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of northwest Iowa,
southwest Minnesota, northeast Nebraska, east central South
Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue occasionally through the
entire day with storm activity not expected to be severe. However
some of the stronger cells could have small hail. In addition,
areas of heavy rainfall may occur this afternoon with amounts
averaging one to one and a half inches in a short amount of time.
Brief heavy rainfall can create ponding water or limited flooding
in poor drainage urban areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

SDZ038-039-050-052>054-057>060-063>065-068-180945-
Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-
Davison-Hanson-Charles Mix-Douglas-Hutchinson-Bon Homme-
444 AM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of central South
Dakota, east central South Dakota, south central South Dakota,
and southeast South Dakota.

.DAY ONE...Today and Tonight

Scattered thunderstorms may occur today embedded in showers. Any
storm activity will not be severe.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:43 PM CDTSevere Thunderstorm WarningFSDIda33 min
May 16, 8:22 PM CDTSevere Thunderstorm WarningFSDBuena Vista23 min
May 17, 11:16 AM CDTRiver Flood WarningFSDClay24 hr
May 17, 11:16 AM CDTRiver Flood WarningFSDBuena Vista, Clay24 hr
May 17, 11:16 AM CDTRiver Flood WarningFSDPlymouth, Sioux5 days
May 17, 11:16 AM CDTRiver Flood WarningFSDClay4 days
May 17, 11:16 AM CDTRiver Flood WarningFSDClay, Dickinson59 hr
May 17, 1:33 PM CDTTornado WarningFSDSioux27 min
May 17, 1:56 PM CDTTornado WarningFSDSioux34 min
May 17, 2:03 PM CDTTornado WarningFSDSioux27 min
May 17, 2:28 PM CDTTornado WarningFSDLyon, Sioux32 min
May 17, 2:34 PM CDTSevere Thunderstorm WarningFSDLyon26 min
May 17, 3:01 PM CDTTornado WarningFSDLyon29 min
May 17, 2:14 PM CDTTornado WarningFSDLincoln16 min

Nearby

River Flood Warnings in Iowa, 2017River Flood Warnings in South Dakota, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.